MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; STEM, HUMERAL 10MM RSP

ENCORE MEDICAL, L.P. RSP SHOULDER; STEM, HUMERAL 10MM RSP
Catalog Number 506-00-010
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/23/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the humeral stem becoming loose post operative.The surgeon removed all of the components and replaced them with a hemi arthroplasty.
 
Additional Manufacturer Narrative
The reason for this revision surgery was stem looseness.The length of in vivo service was 1.5 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.Initial or prolonged hospitalization was required.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records showed no non-conforming material reports associated with the main contributor component listed in the complaint.(b)(4).This event is deemed to be non-product related.The surgeon reported no issues associated with the explanted product and provided no information that definitively described the root cause or reason of the stem looseness.Factors that may contribute to stem looseness that are not associated with the implants are: improper implant selection, degenerative bone disease, patient non-compliance with medical instructions.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL 10MM RSP
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5370530
Report Number1644408-2016-00011
Device Sequence Number260382
Product Code KWS
UDI-Device Identifier00888912024396
UDI-Public(01)00888912024396
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/23/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number506-00-010
Device Lot Number816C1170
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/15/2016
Supplement Report FDA Received Date06/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-114,LOT 831C1172
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age72 YR